Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 48, NWS Cheyenne, WY

December 1, 20254 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 1, 2025, 12:52 AM MST for 4 counties in Wyoming. It took effect at Dec 1, 2025, 2:00 PM MST. It was in force for 27 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2025, 12:52 AM MST (07:52 UTC)
In effect from
Dec 1, 2025, 2:00 PM MST
Expired
Dec 2, 2025, 5:00 PM MST
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 6:12 PM MSTNON-TSTM WND GST 613 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 1, 10:06 PM MSTNON-TSTM WND GST 593 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 1, 10:06 PM MSTNON-TSTM WND GST 603 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 1, 10:06 PM MSTNON-TSTM WND GST 622 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 1, 10:46 PM MSTNON-TSTM WND GST 682 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 1, 11:12 PM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 1, 11:12 PM MSTNON-TSTM WND GST 592 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 1, 11:12 PM MSTNON-TSTM WND GST 6411 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Dec 2, 12:06 AM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 2, 12:06 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 2, 12:06 AM MSTNON-TSTM WND GST 652 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 12:16 AM MSTNON-TSTM WND GST 682 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 12:26 AM MSTNON-TSTM WND GST 712 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 1:06 AM MSTNON-TSTM WND GST 633 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Dec 2, 1:06 AM MSTNON-TSTM WND GST 657 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 2, 1:06 AM MSTNON-TSTM WND GST 667 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 2, 1:46 AM MSTNON-TSTM WND GST 62Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Dec 2, 1:46 AM MSTNON-TSTM WND GST 727 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 2, 2:06 AM MSTNON-TSTM WND GST 59Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Dec 2, 2:06 AM MSTNON-TSTM WND GST 663 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 2:06 AM MSTNON-TSTM WND GST 717 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 2, 2:26 AM MSTNON-TSTM WND GST 611 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 2, 2:26 AM MSTNON-TSTM WND GST 66Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Dec 2, 3:12 AM MSTNON-TSTM WND GST 61Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Dec 2, 3:12 AM MSTNON-TSTM WND GST 662 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 3:12 AM MSTNON-TSTM WND GST 673 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 3:36 AM MSTNON-TSTM WND GST 753 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 3:55 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station UR535 Sherws.
Dec 2, 3:57 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Dec 2, 4:02 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 2, 4:02 AM MSTNON-TSTM WND GST 712 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 4:02 AM MSTNON-TSTM WND GST 717 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Dec 2, 4:30 AM MSTNON-TSTM WND GST 597 E Laramie, WYMesonet station PC236 Pilot Hill.
Dec 2, 4:32 AM MSTNON-TSTM WND GST 621 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 2, 4:42 AM MSTNON-TSTM WND GST 582 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 2, 4:42 AM MSTNON-TSTM WND GST 753 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 2, 4:53 AM MSTNON-TSTM WND GST 682 Wnw Buford, WYMesonet station UR535 Sherws.
Dec 2, 5:02 AM MSTNON-TSTM WND GST 631 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 2, 5:02 AM MSTNON-TSTM WND GST 753 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 2, 5:02 AM MSTNON-TSTM WND GST 762 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 2, 5:56 AM MSTNON-TSTM WND GST 711 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 2, 6:06 AM MSTNON-TSTM WND GST 63Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Dec 2, 6:06 AM MSTNON-TSTM WND GST 671 Sse Bordeaux, WYMesonet station KBRX 1.4 S Bordeaux (WYDOT).
Dec 2, 6:06 AM MSTNON-TSTM WND GST 713 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 8:06 AM MSTNON-TSTM WND GST 582 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 2, 8:06 AM MSTNON-TSTM WND GST 59Vedauwoo, WYMesonet station KVDW Vedauwoo (WYDOT).
Dec 2, 8:06 AM MSTNON-TSTM WND GST 613 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Dec 2, 8:06 AM MSTNON-TSTM WND GST 623 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 8:06 AM MSTNON-TSTM WND GST 652 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 8:06 AM MSTNON-TSTM WND GST 667 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 2, 8:50 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Dec 2, 9:06 AM MSTNON-TSTM WND GST 603 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 9:06 AM MSTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 2, 10:02 AM MSTNON-TSTM WND GST 622 Wnw Buford, WYMesonet station WY36 2.4 NW Buford (WYDOT).
Dec 2, 10:02 AM MSTNON-TSTM WND GST 637 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Dec 2, 10:06 AM MSTNON-TSTM WND GST 582 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Dec 2, 10:16 AM MSTNON-TSTM WND GST 603 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Dec 2, 10:36 AM MSTNON-TSTM WND GST 612 Wnw Buford, WYMesonet station UP203 2.0 W Buford (UPR).
Dec 2, 10:36 AM MSTNON-TSTM WND GST 682 Wnw Buford, WYMesonet station UR535 Sherws.
Dec 2, 10:38 AM MSTNON-TSTM WND GST 5611 Wsw Warren Af Base, WYMesonet station UP226 10.5 NW Natural Fort (UPR).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

176 
WWUS75 KCYS 010752
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1252 AM MST Mon Dec 1 2025

WYZ110-012200-
/O.UPG.KCYS.HW.A.0042.251202T0000Z-251203T0300Z/
/O.NEW.KCYS.HW.W.0048.251201T2100Z-251203T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1252 AM MST Mon Dec 1 2025

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST 
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 2 PM this afternoon to 8 PM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Areas of blowing snow are also possible from 
  any snowfall on Sunday. Visibilities may be reduced to 1 mile or 
  less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ106-116-117-012200-
/O.UPG.KCYS.HW.A.0042.251202T0300Z-251202T1900Z/
/O.NEW.KCYS.HW.W.0048.251202T0300Z-251202T1900Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Buford, Federal, Bordeaux,
Whitaker, Horse Creek, and Vedauwoo
1252 AM MST Mon Dec 1 2025

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON MST 
TUESDAY...

* WHAT...West winds 30 to 45 mph with gusts around 65 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From 8 PM this evening to noon MST Tuesday. Strong winds 
  may continue into early Tuesday afternoon for the Interstate 80 
  Summit and Foothills.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Trudel
4 follow-up statements
365 
WWUS75 KCYS 012114
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
214 PM MST Mon Dec 1 2025

WYZ110-021200-
/O.CON.KCYS.HW.W.0048.000000T0000Z-251203T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
214 PM MST Mon Dec 1 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Areas of blowing snow are also possible from 
  any snowfall on Sunday. Visibilities may be reduced to 1 mile or 
  less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ106-116-117-021200-
/O.CON.KCYS.HW.W.0048.251202T0300Z-251202T1900Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Horse Creek, Federal,
Vedauwoo, Bordeaux, Whitaker, and Buford
214 PM MST Mon Dec 1 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 
NOON MST TUESDAY...

* WHAT...West winds 30 to 45 mph with gusts around 65 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From 8 PM this evening to noon MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

CG
254 
WWUS75 KCYS 012142
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
242 PM MST Mon Dec 1 2025

WYZ106-116-117-021200-
/O.EXT.KCYS.HW.W.0048.251202T0300Z-251203T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Pumpkin Vine, Horse Creek, Federal,
Vedauwoo, Bordeaux, Whitaker, and Buford
242 PM MST Mon Dec 1 2025

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 PM 
MST TUESDAY...

* WHAT...West winds 30 to 45 mph with gusts around 65 mph possible.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...From 8 PM this evening to 5 PM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ110-021200-
/O.CON.KCYS.HW.W.0048.000000T0000Z-251203T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
242 PM MST Mon Dec 1 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST Tuesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Areas of blowing snow are also possible from 
  any snowfall on Sunday. Visibilities may be reduced to 1 mile or 
  less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

CG
487 
WWUS75 KCYS 020916
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
216 AM MST Tue Dec 2 2025

WYZ106-116-117-030000-
/O.CON.KCYS.HW.W.0048.000000T0000Z-251203T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Buford, Whitaker, Horse Creek, Vedauwoo,
Federal, Bordeaux, and Pumpkin Vine
216 AM MST Tue Dec 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...South Laramie Range and Foothills including the Interstate 
  80 Summit between Cheyenne and Laramie, and Bordeaux area along 
  Interstate 25 between Chugwater and Wheatland.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ110-030000-
/O.CON.KCYS.HW.W.0048.000000T0000Z-251203T0300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
216 AM MST Tue Dec 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Areas of blowing snow are also possible. 
  Visibilities may be reduced to 1 mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Fuller
822 
WWUS75 KCYS 022340
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
440 PM MST Tue Dec 2 2025

WYZ110-030045-
/O.CAN.KCYS.HW.W.0048.000000T0000Z-251203T0300Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
440 PM MST Tue Dec 2 2025

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

WYZ106-116-117-030045-
/O.EXP.KCYS.HW.W.0048.000000T0000Z-251203T0000Z/
Central Laramie Range and Southwest Platte County-South Laramie
Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Horse Creek, Pumpkin Vine,
Vedauwoo, Whitaker, Federal, and Buford
440 PM MST Tue Dec 2 2025

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 10:14 PM MST, 2 hours 38 minutes earlier. Its key messages:

  • A winter weather advisory is in effect for the Sierra Madre and Snowy mountains for snow accumulations up to 10 inches.
  • A High Wind Watch has been issued for the wind prone areas of southeast Wyoming beginning Monday evening.
  • Long term remains active with multiple systems promoting prolonged periods of high winds alongside mountain snow and chances of lower elevation snow as well.
  • Temperatures will remain very cold through mid-week, before a weak warming trend arrives Wednesday onwards.
Area forecast discussion, Nov 30, 10:14 PM MST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1014 PM MST Sun Nov 30 2025

.KEY MESSAGES...

- A winter weather advisory is in effect for the Sierra Madre
  and Snowy mountains for snow accumulations up to 10 inches.

- A High Wind Watch has been issued for the wind prone areas of
  southeast Wyoming beginning Monday evening.

- Long term remains active with multiple systems promoting
  prolonged periods of high winds alongside mountain snow and
  chances of lower elevation snow as well.

- Temperatures will remain very cold through mid-week, before a
  weak warming trend arrives Wednesday onwards.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 339 PM MST Sun Nov 30 2025

Mid-level water vapor shows the low tracking farther north than the
models had it yesterday. Recent model runs have severely decreased
QPF and snow accumulations. A weighted blend of old grids/NBM/NAM12
was used to retain advisory level snow accumulations for the
mountains but also add in some light snow accumulations for almost
everywhere east of I-25. As this system pushes east-southeast, the
synoptic forcing from the low passing over Southeast Wyoming should
be enough for light stratiform snow over the next 12 hours. While
accumulations wont be anything substantial accumulation's of a few
tenths can't be ruled out. There is also a little bit more moisture
than what the global and hi-res models are advecting in. Surface
dewpoints and RH levels are showing up a little higher than what the
models are forecasting. So there should be a sufficient amount
available to utilize that greater synoptic forcing to carry snow
production outside of the mountains. As this system rides the CO/WY
border it will drag cold dry air down from Canada abruptly ending
the light snowfall early Monday morning. A 700mb jet starts to
develop Monday afternoon causing the wind gusts to increase. Most of
the models have the jet increasing between 60 to 65kts by 06z or
midnight Monday going into Tuesday. Over the past couple runs the
global omega fields have been steadily increasing the subsident flow
over our wind prones concurrently with the increasing 700mb jet. Our
in-house guidance still maintains high confidence (80-90% probs) of
reaching high wind criteria by 00z Monday for the Arlington area.
However, the timing of jet intensification provided by the models is
a little delayed compared to our in-house guidance. Given there is a
little bit more time before headline decisions have to be made. So,
the watch was continued with no alterations to the timing.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 339 PM MST Sun Nov 30 2025

Long term remains active thanks to multiple systems bringing
rounds of precipitation alongside long durations of high winds,
with temperatures steadily warming during the later part of the
week to bring us back to near normal by the weekend.

The long term starts on Tuesday as an upper level trough will
sweep down the western US and will deepen into a near cutoff low,
with the strongest part of the system remaining well to the
south as this feature moves across the Four Corners area. But
then moving into the weekend, a weak ridge will try and take
over, but will be flattened by a quick moving trough into
Saturday. Under this pattern, we'll see our first round of high
winds beginning just before the long term on Monday and
continuing into Tuesday afternoon, weakening thereafter. A high
wind watch is already out through 03Z Wednesday for our usual
wind prone locations, and we will likely see that upgraded
within the next 24 hours as models have remained consistent on
700mb winds in the 60-70 knot range, favorable downward omegas,
and strong, favorable pressure gradients across the area. In
house guidance continues to produce a 70-80% probability of high
winds as well, leading to very high confidence. Meanwhile a few
models have shown some increased QPF which would lead to higher
snowfall, but the majority of ensembles and the NBM are keeping
QPF in the mountains and to our south, so the expectation
remains we'll see amounts high enough to warrant products, at
least advisories, in the mountains, with around 1-3 inches in
the lower terrain thanks to shadowing effects.

Moving into Wednesday and Thursday, both days should be
relatively calm and dry as the ridge tries to build in, but our
winds will once again begin increasing on Thursday in response
to the next approaching system as pressure gradients tighten and
the 700mb jet begins to re-establish and remain firmly planted
over the CWA through the weekend. In house guidance continues to
highlight this period and with such consistency there is
moderate to high confidence in a multi-day high wind event once
again for our wind prone regions. Meanwhile models expect that
this flow should allow for more chances of mountain snowfall
with some of this able to spill over into the adjacent high
plains, but once again shadowing effects are likely going to
limit how much accumulation we can produce outside of the high
terrain. Finally our temperatures start off near normal on
Tuesday with highs in the 30's to 40's, dropping notably on
Wednesday thanks to the passage of the front with the first
system and highs not making it out of freezing, but as the
ridge tries to take control through the weekend a modest warming
trend should bring us back to the 30's and 40's by Saturday.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1012 PM MST Sun Nov 30 2025

Snow showers are slowly tapering off across southeast Wyoming
and western Nebraska. IFR ceilings have remained behind at KCYS,
with MVFR to near-IFR ceilings possible at KLAR in the next few
hours. Ceilings remain at VFR status in the Panhandle, though
visibility will fluctuate with remaining snow shower activity
across KBFF, KSNY, and KAIA for the next 1 to 3 hours. Clouds
slowly clear out overnight with light winds. Gusty conditions
return for the afternoon hours with clear skies expected at most
terminals.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Monday evening through Tuesday morning
     for WYZ106-116-117.
     High Wind Watch from Monday afternoon through Tuesday evening
     for WYZ110.
     Winter Weather Advisory until 5 AM MST Monday for WYZ112-114.
NE...None.

&&

SHORT TERM...MM
LONG TERM...CG
AVIATION...AM
Hazardous weather outlook, Nov 30, 3:42 PM MST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
342 PM MST Sun Nov 30 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-012245-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
342 PM MST Sun Nov 30 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Snow will spread east latethis afternoon. A Winter Weather
Advisory remains in effect for the Sierra Madre Range and Snowy
Range of southeast Wyoming through tonight for 6 to 10 inches of
snow. Up to 4 inches of snow possible for locations adjacent to
the mountains.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A High Wind Watch is in effect for the wind prone areas of
southeast Wyoming Monday evening through Tuesday. Gusts up to 70
MPH are possible.

.Spotter information statement...

Spotter activation will not be needed but snow reports are
appreciated.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 2:12 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon, Laramie45 hr

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.